Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 16, 2016, 4:59 PM CDT for Fisher County, Nolan County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 16, 2016, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:23 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 16, 3:23 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 323 PM CDT SAT APR 16 2016 .SHORT TERM... (Tonight and Sunday) Not much else needs to be said about the possibilities of severe weather and very heavy rainfall over the next 24 hours. Forecasts remains largely intact. Latest QPF from WPC has shifted the heavy rainfall axis into West Central Texas for tonight and continues it into at least the southeast sections of the area through Sunday morning. Coordinated with Forth Worth and San Antonio and added the counties from San Saba and McCulloch down to Junction and Mason into the Flash Flood Watch. Still appears that widespread 2-4 inch rain totals can be expected, but the exact locations remains a little uncertain. At this point, the main question still concerns the formation and movement of the convectively induced cold pool. The faster it moves, the less rainfall any one area will receive. At this point, and considering the expected individual cell motion is almost due north, expect a cold pool to move slowly east. Some clearing has created an axis of better instability across the western Concho Valley westward into the Permian Basin and Trans Pecos. This will be the primary storm initiation location later today. 07 LONG TERM... (Sunday night through next Saturday) The center of upper low will meander over the central Rockies Sunday night into Monday. A couple of embedded disturbances will move around the southeastern periphery of this system and into Texas. The cold frontal boundary will get somewhat of a reinforcement Sunday night and push southeast out of our area. Based on these indications and where the better moisture will be located, we are carrying the highest PoPs across our far eastern counties Sunday night, and across the southeastern part of our area on Monday. Mostly cloudy skies should prevail Sunday night and Monday, although some decrease in cloud cover is possible across the western part of our area. West Central Texas will have some rain chance through the remainder of the work week. The weakened upper low is progged to eventually move east across Nebraska Tuesday night and Wednesday, and into the Midwest by Thursday. The flow aloft will be generally from the west over our area Tuesday and Wednesday, and from the northwest on Thursday. Could have a few weak embedded disturbances moving through, and a backdoor cold front may enter our area on Thursday. With sufficient moisture and increased instability, isolated to scattered showers and thunderstorms will be possible. Temperatures will be warmer, and highs are expected to be in the 80s across increasing parts of our area as the week progresses. 19 .PRELIMINARY POINT TEMPS/POPS... Abilene 61 72 54 72 / 90 80 50 30 San Angelo 61 73 57 73 / 90 70 40 40 Junction 64 74 60 73 / 70 80 70 60 && .SJT Watches/Warnings/Advisories... Flash Flood Watch from 7 PM CDT this evening through Sunday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-Nolan-Runnels-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. Flash Flood Watch from Sunday morning through Sunday evening for Kimble-Mason-McCulloch-Menard-San Saba. &&
Hazardous weather outlook, Apr 16, 2:37 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 237 PM CDT SAT APR 16 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 237 PM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BECOME MORE WIDESPREAD OVERNIGHT. SOME OF THE STORMS MAY REACH SEVERE LEVELS...WITH THE MAIN THREATS OF LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A POTENTIAL FOR AN ISOLATED TORNADO OR TWO. AS THE STORMS BECOME MORE WIDESPREAD..THEY WILL PRODUCE VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE POSSIBILITY OF WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORMS WILL CONTINUE INTO SUNDAY AS WELL...WITH THE HEAVIEST RAIN SHIFTING EAST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 16, 4:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 448 PM CDT SAT APR 16 2016 TXZ049-054-162215- FISHER TX-NOLAN TX- 448 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER AND NORTHWESTERN NOLAN COUNTIES UNTIL 515 PM CDT... AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY VIEW... OR NEAR COLORADO CITY...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WASTELLA AROUND 515 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...GANNON... BUSBY...I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...US- 180 NEAR THE FISHER-SCURRY COUNTY LINE AND US-84 NEAR THE NOLAN- FISHER COUNTY LINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL TEXAS. LAT...LON 3252 10031 3236 10066 3286 10066 3295 10064 TIME...MOT...LOC 2148Z 218DEG 13KT 3244 10078 DANIELS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:48 PM CDT | Special Weather Statement | SJT | Fisher | 27 min |
| Apr 16, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 47 min |
| Apr 16, 6:03 PM CDT | Tornado Warning | SJT | Fisher | 27 min |
| Apr 16, 6:28 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| Apr 16, 6:53 PM CDT | Special Weather Statement | SJT | Upton | 37 min |
| Apr 16, 6:58 PM CDT | Tornado Warning | SJT | Fisher, Jones | 13 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.